# SDR CA090219010

- Difficulty date: February 17, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 33,513 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 2719442004
- Condition: Delaminated
- Location: Cockpit
- Part time: 2,751 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) FLIGHT CREW REPORTED THE FOLLOWING:  APPROX TEN MINUTES AFTER LEVELING OFF AT 17000 FT, THE CREW NOTED THAT THE F/O SIDE WINDSHIELD HAD SEVERAL SMALL CRACKS IN THE TOP RT CORNER AS WELL AS ONE LARGER CRACK THAT LOOKED SIMILAR TO WHEN A ROCK HITS A CAR WINDSHIELD. THEY COULD ALSO SEE SMALL FRAGMENTS OF GLASS SLIDING DOWN IN BETWEEN WHAT APPEARED TO BE TWO PANES OF GLASS. THE CREW WAS NOT SURE AT WHAT POINT DURING THE FLIGHT THE PROBLEMS STARTED TO OCCUR, BUT THERE WERE NO PROBLEMS EARLIER IN THE MORNING.  MX EXAMINED THE WINDSHIELD AND FOUND MAJOR DELAMINATION AND CRACKS ON THE WINDOW.  IN VARIOUS AREAS AROUND THE WINDOW THE INNER PANE WAS BEGINNING TO SEPARATE FROM THE OUTER PANE AND OVER TIME MAY HAVE FALLEN INWARD. THIS COMPANY HAD A SIMILAR FAILURE A FEW MONTHS AGO IN WHICH THE INNER PANE SEPARATED, FELL INWARD TOWARDS THE CREW IN THE COCKPIT. MX HAS REPLACED THE WINDSHIELD AND RETURNED THE AIRCRAFT TO SERVICE.
